Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 160, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2011, 2:12 PM EDT for 4 counties in Indiana. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2011, 2:12 PM EDT (18:12 UTC)
- Expired
- Jul 22, 2011, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Allen County, IN, DeKalb County, IN, Noble County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 35 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 2:30 PM EDT | TSTM WND DMG | Auburn, IN | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
703 WUUS53 KIWX 221812 SVRIWX INC003-033-113-183-221915- /O.NEW.KIWX.SV.W.0160.110722T1812Z-110722T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 212 PM EDT FRI JUL 22 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WHITLEY COUNTY IN NORTHEAST INDIANA... NORTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA... WESTERN DE KALB COUNTY IN NORTHEAST INDIANA... NOBLE COUNTY IN NORTHEAST INDIANA... * UNTIL 315 PM EDT * AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 7 MILES WEST OF TRI-LAKES...AND MOVING EAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... LIGONIER... TRI-LAKES... ALBION... CHURUBUSCO... ROME CITY... AVILLA AND KENDALLVILLE... OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ORMAS... LOON LAKE...KIMMEL...BEAR LAKE...BIG LAKE...WOLFLAKE...MERRIAM... COLLINS...BLUE LAKE...GREEN CENTER...EGE AND ARI. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA. && LAT...LON 4154 8506 4121 8503 4116 8563 4147 8560 TIME...MOT...LOC 1811Z 255DEG 21KT 4125 8560 WIND...HAIL 60MPH <.50IN $$ MCS
2 follow-up statements
807
WWUS53 KIWX 221833
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
233 PM EDT FRI JUL 22 2011
INC003-033-113-183-221915-
/O.CON.KIWX.SV.W.0160.000000T0000Z-110722T1915Z/
NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-
233 PM EDT FRI JUL 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHEASTERN WHITLEY...NORTHWESTERN ALLEN...WESTERN DE KALB AND
SOUTHEASTERN NOBLE COUNTIES IN NORTHEAST INDIANA...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES NORTH OF
TRI-LAKES...AND MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
KENDALLVILLE...GARRETT...AUBURN...CHURUBUSCO...AVILLA...
HUNTERTOWN...COLLINS...BLUE LAKE...GREEN CENTER AND EGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4121 8503 4117 8552 4141 8538 4154 8509
4154 8506
TIME...MOT...LOC 1833Z 255DEG 21KT 4128 8543
WIND...HAIL 60MPH <.50IN
$$
MCS847
WWUS53 KIWX 221845
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
245 PM EDT FRI JUL 22 2011
INC003-033-113-183-221855-
/O.CAN.KIWX.SV.W.0160.000000T0000Z-110722T1915Z/
NOBLE IN-DE KALB IN-ALLEN IN-WHITLEY IN-
245 PM EDT FRI JUL 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITLEY...
NORTHWESTERN ALLEN...WESTERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES
IN NORTHEAST INDIANA IS CANCELLED...
AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4121 8503 4117 8552 4141 8538 4154 8509
4154 8506
TIME...MOT...LOC 1845Z 255DEG 21KT 4130 8534
$$
MCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 1:41 PM EDT, 31 minutes earlier.
Area forecast discussion, Jul 22, 1:41 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
141 PM EDT FRI JUL 22 2011
.UPDATE...
2 FEATURES TO ALLOW FOR CONTINUED STORM DEVELOPMENT THROUGH THE
AFTERNOON. ONE IS OUTFLOW/MCV AND ASSOCIATED CONVECTION WORKING
THROUGH OUR WESTERN COUNTIES. ADDITIONAL BOUNDARY SHOWS UP ON SFC
OBS WITH CONVECTION FIRING ON THIS FROM KOSCIUSKO COUNTY NORTHEAST
INTO NW OHIO. LOTS OF INSTABILITY TO WORK WITH AND DESPITE LACK OF
OVERALL WIND SHEAR INTERACTION OF BOUNDARIES ALLOWING FOR SOME
ORGANIZATION OF STORMS. SVR WATCH ISSUED UNTIL 8 PM FOR MOST OF
THE AREA. GRIDS UPDATED TO GO ACT ALONG AND AHEAD OF THE PRIMARY
OUTFLOW. REMAINDER OF FORECAST LEFT ALONE.
&&
.AVIATION...
THREAT FOR THUNDER WILL CLEAR KSBN BY 19Z. POTENTIAL FOR ONE OR
MORE STORMS AT KFWA BUT EXACT TIMING AND PROXIMITY TO KFWA
QUESTIONABLE. HAVE OPTED FOR TEMPS SHOWER WITH CB MENTION FOR NOW
AND MONITOR TRENDS. COULD BE ADDITIONAL CONVECTION TONIGHT INTO
SATURDAY BUT HAVE DROPPED STORM MENTION AROUND 23Z GIVEN
ATMOSPHERE WILL BE WORKED OVER.
&&
.PREV DISCUSSION... /ISSUED 403 AM EDT FRI JUL 22 2011/
SHORT TERM...
OUTFLW BNDRY ASSOCD/W DECAYING MULTICELL CLUSTER OVR IL MAY PROVIDE
ENOUGH LL FOCUS TO REGENERATE CONVN TWD LT MORNING/EARLY AFTN ACRS
NW IN. HWVR BACKGROUND SYNOPTIC FOCUS THROUGH THE PD REMAINS
EXTREMELY POOR OWING TO LIGHT FLW ALOFT UNDERNEATH MID LVL RIDGE. IN
ADDN...SFC BASED CONV INHIBITION WHILE MARGINAL STILL MORE THAN
ADEQUATE TO HINDER DVLPMNT GIVEN POORLY FORCED LL ENVIRONMENT AND AS
SUCH SEE ALL TOO MANY REASONS TO CUT POPS BACK INTO ISOLD CAT FOR
THIS MORNING AND HOLD W/DRY FCST TONIGHT.
MORE DIFFICULT PROB LIES W/ONGOING HEAT WARNING. SLIGHTLY DRIER AIR
HAD FILTERED IN ACRS FAR NORTH IN BEHIND WK SFC TROUGH THAT DROPPED
INTO NRN INDIANA AND STALLED YDA AFTN. IN ADDN...DEBRIS CLDS FM
DECAYING UPSTREAM CONVN WILL LIKELY RETARD MORE SIG HEATING FAR
NORTH THIS AFTN. THUS TEMPTED TO DROP AT LEAST SRN MI COUNTIES
W/MORNING RELEASE PENDING UPSTREAM EVOLUTION OF CLD FIELD AND OUTFLW.
REMAINDER OF THE AREA TO SWELTER AGAIN ESP ALG/SOUTH OF STALLED SFC
TROUGH WHERE MSTR POOLING WILL AGAIN YIELD HIGH HUMIDITY ESP
W/MUCH LESS MIXING XPCD THIS AFTN COMPARED TO YDA AND SHLD EASILY
ATTAIN 100-110 HEAT INDICIES. LTL IF ANY CHG XPCD SAT AS PERSISTENT
PATTN HOLDS.
LONG TERM...
SUNDAY THROUGH THURSDAY...A STRONGER WAVE IN A SERIES OF SHORT WAVES
RIDING OVER THE TOP OF THE RIDGE SHOULD BE ABLE TO GENERATE
THUNDERSTORMS SUNDAY INTO EARLY MONDAY AS PRECIPITABLE WATER VALUES
REMAIN EXTREMELY HIGH. COMPARED TO CLIMATOLOGY...VALUES MAY EXCEED
THE 99TH PERCENTILE. ALTHOUGH CAPE VALUES WILL BE HIGH...BULK SHEAR
WILL REMAIN VERY LIMITED...AND THUS SHOULD LIMIT SEVERE STORM
POTENTIAL AS WET BULB ZERO HEIGHTS APPROACH 13K FEET. CURRENT
THINKING IS THAT LOCALLY HEAVY RAINFALL WITH LOCAL GUSTY WINDS ARE
PLAUSIBLE SUNDAY/SUNDAY NIGHT GIVEN THE EXPECTED STORM ENVIRONMENT.
BEHIND THE FRONT... SLIGHTLY COOLER AND DRIER AIR WILL SPREAD INTO
THE FORECAST AREA BY LATE MONDAY. TEMPERATURES SHOULD BE NEAR NORMAL
TUESDAY BEFORE RISING MUCH ABOVE NORMAL LATE IN THE PERIOD. THERE IS
CONCERN THAT HOT TEMPERATURES AND HIGH HUMIDITY WILL WILL RETURN BY
THURSDAY. THE ECMWF 850 MB TEMPS APPROACH 25C AND SUPPORT HIGHS
AROUND 100 DEGREES BY THURSDAY.
AVIATION...
VFR CONDS WILL CONT THROUGH THE PD. ISOLD TSRA REMAIN PSBL ESP
GIVEN STALLED SFC TROUGH OVR NRN IN. HWVR GIVEN ADMITTEDLY POORLY
FOCUSED BACKGROUND ENVIRONMENT ONLY PLAN TO CARRY A CB MENTION
W/12Z ISSUANCE AT KSBN. KFWA TERMINAL SHLD RESIDE FAR ENOUGH SOUTH
OF ANY POTENTIAL MESOSCALE INFLUENCE FM THIS FTR W/PREMISE THAT
SFC BASED INHIBITION HOLDS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT /7 PM CDT/ SATURDAY FOR
INZ006>009-012>018-020-022>027-032>034.
MI...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR MIZ080-081.
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ001-002-
004-005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...T
LONG TERM...SKIPPER
AVIATION...FISHER
UPDATE...FISHERHazardous weather outlook, Jul 22, 11:54 AM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 1154 AM EDT FRI JUL 22 2011 INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005- 015-016-024-025-231600- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER... HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON... PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT HOT AND HUMID CONDITIONS WILL PERSIST. AN EXCESSIVE HEAT WARNING IS IN EFFECT. HIGHS TODAY WILL RISE INTO THE LOWER TO MID 90S WITH HEAT INDICES REACHING BETWEEN 100 AND 110 DEGREES. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THIS AFTERNOON...ESPECIALLY WEST OF A COLDWATER MICHIGAN TO WARSAW INDIANA TO MONTICELLO LINE. ISOLATED SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT SATURDAY WITH DANGEROUS HEAT AND HUMIDITY EXPECTED. THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-MIZ077>079-231600- LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS 1154 AM EDT FRI JUL 22 2011 /1054 AM CDT FRI JUL 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN INDIANA AND SOUTHWESTERN LOWER MICHIGAN THROUGH EARLY AFTERNOON. ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. IN ADDITION...HEAVY RAINFALL WILL ACCOMPANY ANY STORMS. THE CONVECTION WILL ALLOW FOR A BRIEF BREAK INTO THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A BREAK IN THE HEAT AND HUMIDITY EARLY NEXT WEEK...BUT HOT AND HUMID CONDITIONS SHOULD RETURN BY THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-231600- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1154 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEASTERN LAKE MICHIGAN INTO EARLY AFTERNOON. WIND GUSTS TO 45 KNOTS ...HEAVY RAIN AND FREQUENT LIGHTNING WILL ACCOMANPY THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY WITH AN ISOLATED SEVERE STORM POSSIBLE. THERE IS A HIGH RISK OF RIP CURRENTS SUNDAY AND MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 22, 1:22 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
122 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG N WINAMAC 41.05N 86.60W
07/22/2011 PULASKI IN TRAINED SPOTTER
MULTIPLE TREES UPROOTED AND BRANCHES DOWN ON THE NORTH
SIDE OF WINIMAC. ESTIMATED WIND GUSTS OF 60-70 MPH.
&&
EVENT NUMBER IWX1101189
NGSpecial weather statement, Jul 22, 1:22 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 122 PM EDT FRI JUL 22 2011 INZ007-009-MIZ081-OHZ001-002-221800- DE KALB IN-FULTON OH-HILLSDALE MI-STEUBEN IN-WILLIAMS OH- 122 PM EDT FRI JUL 22 2011 ...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN DE KALB AND EASTERN STEUBEN COUNTIES IN NORTHEAST INDIANA...AND SOUTHERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND EXTREME NORTHWESTERN FULTON AND NORTHERN WILLIAMS COUNTIES IN NORTHWEST OHIO... AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR EDON...OR 9 MILES EAST OF ANGOLA...MOVING EAST AT 25 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... MONTPELIER... PIONEER... NETTLE LAKE... LAKE SENECA... BRIDGEWATER CENTER AND HALLOCK... WEST JEFFERSON... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY EVENING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4154 8437 4149 8488 4171 8494 4181 8436 TIME...MOT...LOC 1721Z 252DEG 23KT 4160 8481 MCS
Local storm report, Jul 22, 1:25 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
125 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND GST METZ 41.62N 84.84W
07/22/2011 M56 MPH STEUBEN IN EMERGENCY MNGR
&&
EVENT NUMBER IWX1101190
NGLocal storm report, Jul 22, 1:38 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND GST 2 NE MONTPELIER 40.57N 85.25W
07/22/2011 E50 MPH BLACKFORD IN TRAINED SPOTTER
SLIGHTLY LESS THAN HALF INCH HAIL AND HEAVY RAIN
REPORTED AS WELL.
&&
EVENT NUMBER IWX1101191
NGLocal storm report, Jul 22, 1:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
156 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM TSTM WND GST 2 NE MONTPELIER 41.60N 84.58W
07/22/2011 E50 MPH WILLIAMS OH TRAINED SPOTTER
SLIGHTLY LESS THAN HALF INCH HAIL AND HEAVY RAIN
REPORTED AS WELL.
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER IWX1101191
NGLocal storm report, Jul 22, 2:07 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
207 PM EDT FRI JUL 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG WARSAW 41.24N 85.85W
07/22/2011 KOSCIUSKO IN TRAINED SPOTTER
TREES DOWN AND POWER OUT
&&
EVENT NUMBER IWX1101192
CEOThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 11:04 AM EDT | Special Marine Warning | IWX | 116 min | |
| Jul 22, 11:56 AM EDT | Special Weather Statement | IWX | LaPorte, Marshall, Pulaski, Saint Joseph, Starke | 64 min |
| Jul 22, 12:46 PM EDT | Special Weather Statement | IWX | Steuben | 29 min |
| Jul 22, 12:57 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 18 min |
| Jul 22, 1:26 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall | 34 min |
| Jul 22, 1:43 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble, Whitley | 37 min |
| Jul 22, 2:21 PM EDT | Areal Flood Advisory | IWX | Kosciusko, Noble, Whitley | 114 min |
| Jul 22, 2:25 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Steuben | 47 min |
| Jul 22, 2:32 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Huntington, Wabash, Wells, Whitley | 58 min |
| Jul 22, 2:33 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Noble, Steuben | 117 min |
| Jul 22, 3:02 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 58 min |
| Jul 22, 3:08 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Allen, Wells | 67 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.